MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22161
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported based on the fda mdr malfunction precedence "stent kinked/ bent" stent kinked."as per complaint form": the assistant will straight the pigtail stent with the straighter, but the stent is kinking.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).1.Device evaluation: 1 x zso-7-4 of lot number c1381597 was returned to cirl for an evaluation.It was in a used state and it was returned in it¿s opened original packaging.2.Lab evaluation: 1 x zso-7-4 of lot number c1381597 was returned to cirl for an evaluation on 22nd of november 2018.In summary the following results were observed in the lab evaluation.Kinks were observed at the 2nd, 4th & 5th porthole on the tapered end of the stent.A kink was observed at the 4th porthole on the non-tapered end of the stent.Straighter on stent- flared side is facing the non-tapered end.Complaint is confirmed as the failure was verified in the laboratory.3.Root cause (possible): a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause of this complaint is that the kink occurred while being straightened while being passed over wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." 4.Documents review: a review of the manufacturing records for the device of lot # c1381597 did not reveal any discrepancy related to the complaint issue.Prior to distribution all zimmon bilary stent set zso-7-4 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ the review of relevant information provided, there is no evidence to suggest that the user did not follow the instructions for use.5.Summary: complaint is confirmed as the failure was verified in the laboratory.The patient didn¿t experience any adverse effects as result of the device failure and based on the information provided.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8137564
Report Number3001845648-2018-00566
Device Sequence Number11039456
Product Code FGE
UDI-Device Identifier00827002221611
UDI-Public(01)00827002221611(17)200724(10)C1381597
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2020
Device Model NumberG22161
Device Catalogue NumberZSO-7-4
Device Lot NumberC1381597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/06/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1